MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM 3.3MM S/T XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RIGIDFIX FEM 3.3MM S/T XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210133
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(4) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that it was difficult to insert the rigidfix fem 3.3mm s/t xpin device into the guide and so it got stuck.During in-house engineering evaluation, it was determined that the sleeve and the trocar were found jammed.The procedure was competed with an unspecified delay.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The lot was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name, and device manufacture date were unknown.Investigation summary: according to the information provided, it was reported that the it was difficult to insert the cutter into the guide and so it got stuck the device was received and evaluated.The sleeve and trocar were returned, which are part of the same kit.Upon visual inspection, the sleeve and the trocar were found jammed, it could be observed stretch marks all over the sleeve, also on the trocar.The two cross pins were not returned.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause for the jammed condition can be attributed to procedural variables, such handling of the device or product interaction during procedure; considering that the sleeve and the trocar has the stretch marks, we can relate this issue to a bad axis alignment of the drill at the moment of insertion, the bending force applied and the higher spinning speed of the drill can contribute to the jamming condition of the sleeve and the trocar.As per ifu 104144: directions for a successfully hole drilling and trocar and sleeve interaction are provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Document specification review: ifu 104144 rev: n.Device history lot: given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.Device history batch: null.Device history review: null.

Brand Name
RIGIDFIX FEM 3.3MM S/T XPIN
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key13685530
Report Number1221934-2022-00758
Device Sequence Number5046068
Product Code HWC
UDI-Device Identifier10886705000890
UDI-Public10886705000890
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K974341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210133
Device Catalogue Number210133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Initial Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown